Linear complexity problems of level sequences of Euler quotients and their related binary sequences

欧拉商的权位序列及其二元序列的线性复杂度问题

Abstract

The Euler quotient modulo an odd-prime power p r (r > 1) can be uniquely decomposed as a p-adic number of the form \(\frac{{u^{(p - 1)p^{r - 1} } - 1}} {{p^r }} \equiv a_0 (u) + a_1 (u)p + \cdots + a_{r - 1} (u)p^{r - 1} (\bmod p^r ), \gcd (u,p) = 1,\) where 0 ⩽ a j (u) < p for 0 ⩽ jr−1 and we set all a j (u) = 0 if gcd(u, p) > 1. We firstly study certain arithmetic properties of the level sequences (a j (u)) u⩾0 over \(\mathbb{F}_p \) via introducing a new quotient. Then we determine the exact values of linear complexity of (a j (u)) u⩾0 and values of k-error linear complexity for binary sequences defined by (a j (u)) u⩾0.

摘要

创新点

  1. (1)

    通过定义新的商式, 讨论了欧拉商的权位序列的算术性质及最小周期;

  2. (2)

    确定了欧拉商的最高权位序列的线性复杂度的精确值;

  3. (3)

    利用最高权位序列定义伪随机二元序列, 确定这些序列的线性复杂度和 k-错线性复杂度的精确值。

This is a preview of subscription content, access via your institution.

References

  1. 1

    Agoh T, Dilcher K, Skula L. Fermat quotients for composite moduli. J Number Theory, 1997, 66: 29–50.

    MathSciNet  Article  MATH  Google Scholar 

  2. 2

    Sha M. The arithmetic of Carmichael quotients. Period Math Hung, 2015, doi: 10.1007/s10998-014-0079-3

  3. 3

    Bourgain J, Ford K, Konyagin S, et al. On the divisibility of Fermat quotients. Michigan Math J, 2010, 59: 313–328

    MathSciNet  Article  MATH  Google Scholar 

  4. 4

    Chang M C. Short character sums with Fermat quotients. Acta Arith, 2012, 152: 23–38.

    MathSciNet  Article  MATH  Google Scholar 

  5. 5

    Chen Z X, Ostafe A, Winterhof A. Structure of pseudorandom numbers derived from Fermat quotients. In: Proceedings of the 3rd International Conference on Arithmetic of Finite Fields. Berlin: Springer-Verlag, 2010. 73–85

    Google Scholar 

  6. 6

    Chen Z X, Winterhof A. On the distribution of pseudorandom numbers and vectors derived from Euler-Fermat quotients. Int J Number Theory, 2012, 8: 631–641.

    MathSciNet  Article  MATH  Google Scholar 

  7. 7

    Chen Z X, Winterhof A. Additive character sums of polynomial quotients. Contemp Math, 2012, 579: 67–73.

    MathSciNet  Article  MATH  Google Scholar 

  8. 8

    Chen Z X, Winterhof A. Interpolation of Fermat quotients. SIAM J Discr Math, 2014, 28: 1–7.

    MathSciNet  Article  MATH  Google Scholar 

  9. 9

    Ernvall R, Metsankyla T. On the p-divisibility of Fermat quotients. Math Comput, 1997, 66: 1353–1365.

    MathSciNet  Article  MATH  Google Scholar 

  10. 10

    Gomez-Perez D, Winterhof A. Multiplicative character sums of Fermat quotients and pseudorandom sequences. Period Math Hungar, 2012, 64: 161–168.

    MathSciNet  Article  MATH  Google Scholar 

  11. 11

    Ostafe A, Shparlinski I E. Pseudorandomness and dynamics of Fermat quotients. SIAM J Discr Math, 2011, 25: 50–71.

    MathSciNet  Article  MATH  Google Scholar 

  12. 12

    Shparlinski I E. Character sums with Fermat quotients. Quart J Math, 2011, 62: 1031–1043.

    MathSciNet  Article  MATH  Google Scholar 

  13. 13

    Shparlinski I E. Bounds of multiplicative character sums with Fermat quotients of primes. Bull Aust Math Soc, 2011, 83: 456–462

    MathSciNet  Article  MATH  Google Scholar 

  14. 14

    Shparlinski I E. On the value set of Fermat quotients. Proc Amer Math Soc, 2012, 140: 1199–1206

    MathSciNet  Article  MATH  Google Scholar 

  15. 15

    Shparlinski I E. Fermat quotients: Exponential sums, value set and primitive roots. Bull Lond Math Soc, 2011, 43: 1228–1238

    MathSciNet  Article  MATH  Google Scholar 

  16. 16

    Shparlinski I E, Winterhof A. Distribution of values of polynomial Fermat quotients. Finite Fields Appl, 2013, 19: 93–104.

    MathSciNet  Article  MATH  Google Scholar 

  17. 17

    Fan S Q, Han W B. 0, 1 distribution in the highest level sequences of primitive sequences over ℤ/(2e). Sci China Ser A-Math, 2003, 46: 516–524.

    MathSciNet  MATH  Google Scholar 

  18. 18

    Fan S Q, Han W B. Random properties of the highest level sequences of primitive sequences over ℤ/(2e). IEEE Trans Inf Theory, 2003, 49: 1553–1557.

    MathSciNet  Article  MATH  Google Scholar 

  19. 19

    Zheng Q X, Qi W F. Distribution properties of compressing sequences derived from primitive sequences over ℤ/(p e). IEEE Trans Inf Theory, 2010, 56: 555–563.

    MathSciNet  Article  Google Scholar 

  20. 20

    Zheng Q X, Qi W F, Tian T. On the distinctness of binary sequences derived from primitive sequences modulo square-free odd integers. IEEE Trans Inf Theory, 2013, 59: 680–690.

    MathSciNet  Article  Google Scholar 

  21. 21

    Zhu X Y, Qi W F. Uniqueness of the distribution of zeroes of primitive level sequences over ℤ/(p e). Finite Fields Appl, 2005, 11: 30–44.

    MathSciNet  Article  MATH  Google Scholar 

  22. 22

    Zhu X Y, Qi W F. Uniqueness of the distribution of zeroes of primitive level sequences over ℤ/(p e). II. Finite Fields Appl, 2007, 13: 230–248.

    MathSciNet  Article  MATH  Google Scholar 

  23. 23

    Qi W F, Zhou J J. Distribution of 0 and 1 in the highest level of primitive sequences over ℤ/(2e). Sci China Ser A-Math, 1997, 40: 606–611.

    MathSciNet  Article  MATH  Google Scholar 

  24. 24

    Tian T, Qi W F. Periods of termwise exclusive ors of maximal length FCSR sequences. Finite Fields Appl, 2009, 15: 214–235.

    MathSciNet  Article  MATH  Google Scholar 

  25. 25

    Aly H, Winterhof A. Boolean functions derived from Fermat quotients. Cryptogr Commun, 2011, 3: 165–174.

    MathSciNet  Article  MATH  Google Scholar 

  26. 26

    Chen Z X. Trace representation and linear complexity of binary sequences derived from Fermat quotients. Sci China Inf Sci, 2014, 57: 112109

    MathSciNet  Google Scholar 

  27. 27

    Chen Z X, Du X N. On the linear complexity of binary threshold sequences derived from Fermat quotients. Des Codes Cryptogr, 2013, 67: 317–323.

    MathSciNet  Article  MATH  Google Scholar 

  28. 28

    Chen Z X, Du X N, Marzouk R. Trace representation of pseudorandom binary sequences derived from Euler quotients. Appl Algebra Eng Commun Comput, 2015, doi: 10.1007/s00200-015-0265-4

  29. 29

    Chen Z X, Gomez-Perez D. Linear complexity of binary sequences derived from polynomial quotients. In: Proceedings of the 7th International Conference on Sequences and Their Application. Berlin: Springer-Verlag, 2012. 181–189

    Google Scholar 

  30. 30

    Chen Z X, Hu L, Du X N. Linear complexity of some binary sequences derived from Fermat quotients. Chin Commun, 2012, 9: 105–108.

    Google Scholar 

  31. 31

    Chen Z X, Niu Z H, Wu C H. On the k-error linear complexity of binary sequences derived from polynomial quotients. Sci China Inf Sci, 2015, 58: 092107

    MathSciNet  Google Scholar 

  32. 32

    Du X N, Chen Z X, Hu L. Linear complexity of binary sequences derived from Euler quotients with prime-power modulus. Inform Process Lett, 2012, 112: 604–609.

    MathSciNet  Article  MATH  Google Scholar 

  33. 33

    Du X N, Klapper A, Chen Z X. Linear complexity of pseudorandom sequences generated by Fermat quotients and their generalizations. Inform Process Lett, 2012, 112: 233–237.

    MathSciNet  Article  MATH  Google Scholar 

  34. 34

    Wu C H, Chen Z X, Du X N. Binary threshold sequences derived from Carmichael quotients with even numbers modulus. IEICE Trans Fund Electron Commun Comput Sci, 2012, E95-A: 1197–1199

    Article  Google Scholar 

  35. 35

    Cusick T W, Ding C S, Renvall A. Stream Ciphers and Number Theory. Amsterdam: North-Holland Publishing Co., 1998

  36. 36

    Lidl R, Niederreiter H. Finite Fields. 2nd ed. Cambridge: Cambridge University Press, 1997

  37. 37

    Meid W. How many bits have to be changed to decrease the linear complexity? Des Codes Cryptogr, 2004, 33: 109–122.

    MathSciNet  Article  Google Scholar 

  38. 38

    Stamp M, Martin C F. An algorithm for the k-error linear complexity of binary sequences with period 2n. IEEE Trans Inf Theory, 1993, 39: 1398–1401.

    MathSciNet  Article  MATH  Google Scholar 

  39. 39

    Ding C S, Xiao G Z, Shan W J. The Stability Theory of Stream Ciphers. Berlin: Springer-Verlag, 1991

  40. 40

    Massey J L. Shift register synthesis and BCH decoding. IEEE Trans Inf Theory, 1969, 15: 122–127.

    MathSciNet  Article  MATH  Google Scholar 

  41. 41

    Leeb W. Linear complexity of extensions of Fermat quotients. In: Proceedings of the 83rd Workshop on General Algebra and the 27th Conference of Young Algebraists, Novi Sad, 2012

  42. 42

    Blackburn S R, Etzion T, Paterson K G. Permutation polynomials, de Bruijn sequences, and linear complexity. J Comb Theory Ser A, 1996, 76: 55–82

    MathSciNet  Article  MATH  Google Scholar 

  43. 43

    Nathanson M B. Elementary Methods in Number Theory. New York: Springer-Verlag, 2000

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Zhihua Niu.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Niu, Z., Chen, Z. & Du, X. Linear complexity problems of level sequences of Euler quotients and their related binary sequences. Sci. China Inf. Sci. 59, 32106 (2016). https://doi.org/10.1007/s11432-015-5305-y

Download citation

Keywords

  • cryptography
  • Euler quotients
  • Fermat quotients
  • pseudorandom sequences
  • binary sequences
  • linear complexity
  • k-error linear complexity

关键词

  • 密码学
  • 欧拉商
  • 费马商
  • 伪随机序列
  • 二元序列
  • 线性复杂度
  • k-错线性复杂度